The University of Southampton
University of Southampton Institutional Repository

Optimal doubling strategy against a suboptimal opponent

Optimal doubling strategy against a suboptimal opponent
Optimal doubling strategy against a suboptimal opponent

For two-person zero-sum games, where the probability of each player winning is a continuous function of time and is known to both players, the mutually optimal strategy for proposing and accepting a doubling of the game value is known. We present an algorithm for deriving the optimal doubling strategy of a player who is aware of the suboptimal strategy followed by the opponent. We also present numerical results about the magnitude of the benefits; the results support the claim that repeated application of the algorithm by both players leads to the mutually optimal strategy.

Doubling, Gambling, Optimal strategy
0021-9002
867-872
Katsikopoulos, Konstantinos V.
b97c23d9-8b24-4225-8da4-be7ac2a14fba
Şimşek, Özgür
2c25947f-5cce-4f31-9e59-79761cd66ab6
Katsikopoulos, Konstantinos V.
b97c23d9-8b24-4225-8da4-be7ac2a14fba
Şimşek, Özgür
2c25947f-5cce-4f31-9e59-79761cd66ab6

Katsikopoulos, Konstantinos V. and Şimşek, Özgür (2005) Optimal doubling strategy against a suboptimal opponent. Journal of Applied Probability, 42 (3), 867-872. (doi:10.1239/jap/1127322034).

Record type: Article

Abstract

For two-person zero-sum games, where the probability of each player winning is a continuous function of time and is known to both players, the mutually optimal strategy for proposing and accepting a doubling of the game value is known. We present an algorithm for deriving the optimal doubling strategy of a player who is aware of the suboptimal strategy followed by the opponent. We also present numerical results about the magnitude of the benefits; the results support the claim that repeated application of the algorithm by both players leads to the mutually optimal strategy.

This record has no associated files available for download.

More information

Published date: 1 September 2005
Keywords: Doubling, Gambling, Optimal strategy

Identifiers

Local EPrints ID: 439264
URI: http://eprints.soton.ac.uk/id/eprint/439264
ISSN: 0021-9002
PURE UUID: 9b46e458-2889-42d6-831d-677dfebcb78a
ORCID for Konstantinos V. Katsikopoulos: ORCID iD orcid.org/0000-0002-9572-1980

Catalogue record

Date deposited: 07 Apr 2020 16:31
Last modified: 09 Jan 2022 03:55

Export record

Altmetrics

Contributors

Author: Özgür Şimşek

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×